Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2018, 3:47 PM CDT for Barry County, Missouri. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 13, 2018, 4:07 PM CDT
- In force
- 20 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Barry County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:01 PM CDT | HAIL 1 | 2 Sw Cassville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:20 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 572 m²/s²
- 0-3 km storm-relative helicity
- 541 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WUUS53 KSGF 132047
SVRSGF
MOC009-132130-
/O.NEW.KSGF.SV.W.0023.180413T2047Z-180413T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
347 PM CDT FRI APR 13 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Barry County in southwestern Missouri...
* Until 430 PM CDT
* At 347 PM CDT, a severe thunderstorm was located over Washburn, or
10 miles southwest of Cassville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Roaring River State Park... Cassville...
Purdy... Seligman...
Exeter... Butterfield...
Washburn... Wheelerville...
Jenkins... Wayne...
Mcdowell... Pleasant Ridge...
Ridgley... Madry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3664 9407 3693 9388 3692 9362 3686 9361
3683 9361 3682 9360 3667 9358 3650 9386
3650 9407
TIME...MOT...LOC 2047Z 220DEG 41KT 3655 9399
HAIL...1.00IN
WIND...60MPH
$$
Hatch3 follow-up statements
631
WWUS53 KSGF 132055
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
355 PM CDT FRI APR 13 2018
MOC009-132130-
/O.CON.KSGF.SV.W.0023.000000T0000Z-180413T2130Z/
Barry MO-
355 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL BARRY COUNTY...
At 354 PM CDT, a severe thunderstorm was located near Washburn, or
near Cassville, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roaring River State Park... Cassville...
Purdy... Exeter...
Butterfield... Washburn...
Jenkins... Wayne...
Mcdowell... Pleasant Ridge...
Wheelerville... Madry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3678 9398 3693 9380 3692 9362 3686 9361
3683 9361 3682 9360 3667 9358 3654 9387
3656 9397
TIME...MOT...LOC 2054Z 220DEG 41KT 3662 9392
HAIL...1.00IN
WIND...60MPH
$$
Hatch887
WWUS53 KSGF 132102
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
402 PM CDT FRI APR 13 2018
MOC009-132130-
/O.CON.KSGF.SV.W.0023.000000T0000Z-180413T2130Z/
Barry MO-
402 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN BARRY COUNTY...
At 402 PM CDT, a severe thunderstorm was located over Cassville,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Roaring River State Park... Cassville...
Butterfield... Jenkins...
Mcdowell... Pleasant Ridge...
Wheelerville... Madry...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3693 9380 3692 9362 3686 9361 3683 9361
3682 9360 3667 9358 3661 9387 3663 9390
3685 9390
TIME...MOT...LOC 2102Z 220DEG 41KT 3668 9385
HAIL...1.00IN
WIND...60MPH
$$
Hatch342
WWUS53 KSGF 132107
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
407 PM CDT FRI APR 13 2018
MOC009-132117-
/O.CAN.KSGF.SV.W.0023.000000T0000Z-180413T2130Z/
Barry MO-
407 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARRY COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3693 9380 3692 9362 3686 9361 3683 9361
3682 9360 3667 9358 3661 9387 3663 9390
3685 9390
TIME...MOT...LOC 2105Z 220DEG 41KT 3672 9380
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:26 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 13, 3:26 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
326 PM CDT Fri Apr 13 2018
.SHORT TERM...(This evening through Saturday Night)
Issued at 234 PM CDT Fri Apr 13 2018
Thunderstorms have begun to fire along a dryline situated over
eastern Kansas which is in advance of an upper level system
currently moving into western Kansas. Ahead of the front...strong
southerly winds are bringing in ample quantities of Gulf moisture
and associated instability. Ahead of the dryline within the warm
sector...there is still a bit of a cap...however...the 18z KSGF
sounding has lost about 6-7 C off of the 12z sounding.
Right now...large hail and wind will be the primary threat
although given the amounts of instability and shear...an isolated
tornado can not be ruled out either. Storms should be entering the
CWA by late afternoon but models are hinting that severe storms
could become more scattered after sunset.
The front and rain push through the area overnight with winds
veering around to a more westerly direction. With the frontal
passage...temperatures will be much cooler on Saturday with highs
generally in the 50s. As the upper low pushes through Saturday
night...could see some residual moisture wrap around in the cold
air. With low temperatures in the low 30s overnight Saturday...might
see a very light wintry mix during the overnight hours.
.LONG TERM...(Sunday through Friday)
Issued at 234 PM CDT Fri Apr 13 2018
As this system exits the region on Sunday...upper level ridging
begins to build back over the area. Sunday will be the coldest day
of the period with highs not climbing out the 40s. Winds begin to
back around to the south on Monday which will signal the start of
the next warming trend. By Tuesday...highs should once again be
back into the 70s and then remain in the 60s the remainder of the
week. The next chance of rain approaches the area by Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1157 AM CDT Fri Apr 13 2018
Had some showers and a few thunderstorms develop over the TAF
sites earlier this morning but these have since moved out of the
area. This activity will redevelop later this afternoon around 21z and
exit the TAF sites anyway around 04z. In addition...strong and
gusty southerly winds will also persist through the afternoon.
Once the dry slot moves in...ceilings will lift and winds will
relax a bit and become southwesterly.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CDT this evening for MOZ066>068-077>080-
088>091-093>095-101>103.
KS...Wind Advisory until 6 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...GaedeHazardous weather outlook, Apr 13, 1:08 PM CDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 108 PM CDT Fri Apr 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141815- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 108 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Windy conditions will continue today with southerly winds of 25 to 35 mph with gusts to near 45 mph in southwest Missouri and southeastern Kansas. Thunderstorms were developing over south central Kansas along a dry line and more development is possible over eastern Oklahoma ahead of the dry line this afternoon and move into the area. Some of the more intense supercell thunderstorms may produce hail up to the size of baseballs, damaging wind gusts up to 70 mph and isolated tornadoes. Any line segments that move to the north and northeast will be capable of producing damaging winds and isolated tornadoes. Supercell thunderstorms will be the more common storm mode west of US Highway 65 with line segments more favored east of US Highway 65. There is still some uncertainty in the exact timing and evolution of storm development this afternoon and evening. Additional updates are possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another freeze is possible Saturday night however chances are higher Sunday night. Gusty southwest winds of 30 mph will be possible over southeast Kansas and western Missouri on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for the enter area. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Apr 13, 3:21 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
321 PM CDT FRI APR 13 2018
MOZ101-102-132100-
Barry MO-McDonald MO-
321 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCDONALD AND SOUTHERN
BARRY COUNTIES UNTIL 400 PM CDT...
At 319 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bentonville, moving northeast at 65 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm. The weather station at Siloam Springs Arkansas reported
a wind gust of 59 mph with this storm at 310 pm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Seligman... Exeter...
Garfield... Butterfield...
Washburn... Gateway...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point... Wayne...
Powell... Ridgley...
Rocky Comfort...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for southwestern
Missouri.
LAT...LON 3650 9429 3675 9416 3678 9371 3652 9358
3649 9358
TIME...MOT...LOC 2019Z 223DEG 55KT 3638 9423
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 3:21 PM CDT | Special Weather Statement | SGF | Barry | 39 min |
| Apr 13, 5:11 PM CDT | Special Weather Statement | SGF | Stone | 34 min |
| Apr 13, 5:28 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 47 min |
| Apr 13, 5:49 PM CDT | Tornado Warning | SGF | Taney | 26 min |
| Apr 13, 6:03 PM CDT | Tornado Warning | SGF | Christian, Douglas, Taney | 27 min |
| Apr 13, 6:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 14 min |
| Apr 13, 6:26 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 49 min |
| Apr 13, 6:45 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.